# SDR HEEA979122

- Difficulty date: February 19, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1202T
- Make and model: Bell 412
- Aircraft serial: 33112
- System (JASC): 3431 · Localizer/VOR System
- Part: Receiver
- Part number: 6226137001
- Condition: Errors
- Location: Cockpit
- Component: VIR32
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PROVIDING HAZARDOUSLY MISLEADING INFORMATION TO THE FLIGHT CREW IS A MAJOR FAILURE CONDITION FOR THE AIRCRAFT.  SINGLE LATENT FAILURES OF CDI DEVIATION OUTPUT WIRES (SHORTED AND/OR OPEN) RESULT IN A NON-FLAGGED AND CENTERED DEVIATION BAR, INDICATINGAN ON-COURSE LOCALIZER OR GLIDE SLOPE WITHOUT THE CAPABILITY OF DETECTING AND FLAGGING THE MALFUNCTION.   A COUPLED FLIGHT DIRECTOR/AUTOPILOT WOULD CONTINUE OPERATING UNGUIDED, WITHOUT ALERTING THE COCKPIT CREW!  THIS CAN BE HAZARDOUSLY MISLEADING. SN 1187 & 1189
